Alert archive / Louisiana / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 13, NWS Shreveport, LA

January 12, 1995Bienville Parish, Red River Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 12, 1995, 11:08 PM CST for Bienville Parish, Red River Parish, Louisiana. It was in force for 67 min.

The area

The counties it named.

The facts

Issued
Jan 12, 1995, 11:08 PM CST (05:08 UTC)
Expired
Jan 13, 1995, 12:15 AM CST
In force
67 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Bienville Parish, LA, Red River Parish, LA

The nearest sounding before it

Longview/Gregg, TX (KGGG), launched 00:00Z, 5.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Longview/Gregg, TX at 00:00Z on 1995-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Longview/Gregg, TX at 00:00Z on 1995-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1243 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 130509
SVRSHV
LAC013-081-119-130615-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 PM CST THU JAN 12 1995
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1215 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHWEST LOUISIANA
 
   ...BIENVILLE PARISH...RED RIVER PARISH...WEBSTER PARISH
 
AT 1102 PM CST WEATHER SERVICE RADAR IN SHREVEPORT SHOWED A BAND OF
STRONG TO SEVERE THUNDERSTORMS OVER NORTHWEST LOUISIANA THAT EXTENDED
FROM NEAR BENTON SOUTH TO NEAR BOSSIER CITY AND MANSFIELD LOUISIANA.
THIS BAND OF STORMS HAS PRODUCED WINDS TO NEAR 55 MPH AS THEY SPREAD
OVER WESTERN SHREVEPORT AT THE WEATHER SERVICE OFFICE.  THESE WINDS
WILL CAUSE TREE AND LIMB DAMAGE AND MAY CAUSE SOME SCATTERED
POWER OUTAGES.
 
...A SEVERE THUNDERSTORM WARNING CONTINUED IN EFFECT UNTIL MIDNIGHT FOR
CADDO...BOSSIER..AND DESOTO PARISHES IN NORTHWEST LOUISIANA...
...A TORNADO WATCH CONTINUED IN EFFECT UNTIL 200 AM FOR NORTHWEST
LOUISIANA AND EAST TEXAS GENERALLY SOUTHEAST OF A LINE FROM NEAR
OIL CITY SOUTHWEST TO NEAR CENTER TEXAS...
...A TORNADO WATCH CONTINUED IN EFFECT UNTIL 700 AM CST FOR
THE EASTERN HALF OF NORTH LOUISIANA SOUTHWEST OF A LINE FROM NEAR
RUSTON SOUTHEAST TO NEAR WINNSBORO AND NORTH OF ST JOSEPH...
 
...PEA AND MARBLE SIZE HAIL REPORTED AT STONEWALL AT 1100 PM CST
IN NORTHERN DESOTO PARISH...
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIV&E INTO AREAS WHERE WATER COVERS THE ROAD.
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 8:30 PM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Jan 12, 8:30 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CST FRI JAN 12 1995

WILL DROP MAX TEMPS ABT A CAT FOR TMRW. OTRW...NO CHGS.

5

In the hours before

Special weather statement, Jan 12, 6:08 PM CST, 5 hours before
OKZ049-053-076-077-TXZ095-097-106>112-124>126-136>138-149>153-
166-167-ARZ050>053-059>061-066-070>073-LAZ001>026-130210-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 PM CST THU JAN 12 1995

...A TORNADO WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS...SOUTHWEST
ARKANSAS...AND NORTHWEST LOUISIANA...

...A FLASH FLOOD WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS...

...SHOWERS AND THUNDERSTORMS...SOME STRONG AND PRODUCING VERY HEAVY
RAINFALL...COVERED MUCH OF THE WESTERN SECTIONS OF THE ARKLATEX REGION
AND ADJACENT SECTIONS OF SOUTHEAST OKLAHOMA...

AT 556 PM CST WEATHER SERVICE RADAR IN SHREVEPORT SHOWED STRONG
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL...STRONG AND GUSTY
WINDS..DANGEROUS LIGHTNING...AND POSSIBLY SOME HAIL OVER NORTHEAST
TEXAS ABOUT 5 MILES SOUTHEAST OF HUGHES SPRINGS AND ALONG THE
MARION/CASS COUNTY LINE SOUTHEAST OF HUGHES SPRINGS...ALSO NEAR FOREMAN
AND JUST SOUTH OF HORATIO ARKANSAS.  SCATTERED SHOWERS AND
THUNDERSTORMS WERE INDICATED OVER NORTHWEST LOUISIANA NEAR OIL
CITY...ABOUT 10 MILES SOUTHEAST OF BENTON..NEAR MINDEN...AND COUSHATTA
LOUISIANA.  RADAR CONTINUED TO SHOW A LARGE AREA OF SHOWERS AND
THUNDERSTORMS OVER THE WESTERN HALF OF THE ARKLATEX REGION AND
ADJACENT SECTIONS OF SOUTHEAST OKLAHOMA GENERALLY WEST OF A LINE
FROM NEAR KIRBY SOUTH TO NEAR TEXARKANA ARKANSAS AND KARNACK
AND LUFKIN TEXAS.  THE SHOWERS AND THUNDERSTORMS WERE MOVING TO
THE NORTH NORTHEAST AT NEAR 30 MPH.

SOME OF THE STORMS HAVE BEEN DEVELOPING AND SPREADING OVER THE SAME
GENERAL AREAS...ESPECIALLY OVER WESTERN SECTIONS OF
HARRISON...MARION...AND CASS COUNTIES IN NORTHEAST TEXAS.

SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY
LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.
Special weather statement, Jan 12, 6:09 PM CST, 4 hours 59 minutes before
OKZ049-053-076-077-TXZ095-097-106>112-124>126-136>138-149>153-
166-167-ARZ050>053-059>061-066-070>073-LAZ001>026-130210-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 PM CST THU JAN 12 1995

...A TORNADO WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS...SOUTHWEST
ARKANSAS...AND NORTHWEST LOUISIANA...

...A FLASH FLOOD WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS...

...SHOWERS AND THUNDERSTORMS...SOME STRONG AND PRODUCING VERY HEAVY
RAINFALL...COVERED MUCH OF THE WESTERN SECTIONS OF THE ARKLATEX REGION
AND ADJACENT SECTIONS OF SOUTHEAST OKLAHOMA...

AT 556 PM CST WEATHER SERVICE RADAR IN SHREVEPORT SHOWED STRONG
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL...STRONG AND GUSTY
WINDS..DANGEROUS LIGHTNING...AND POSSIBLY SOME HAIL OVER NORTHEAST
TEXAS ABOUT 5 MILES SOUTHEAST OF HUGHES SPRINGS AND ALONG THE
MARION/CASS COUNTY LINE SOUTHEAST OF HUGHES SPRINGS...ALSO NEAR FOREMAN
AND JUST SOUTH OF HORATIO ARKANSAS.  SCATTERED SHOWERS AND
THUNDERSTORMS WERE INDICATED OVER NORTHWEST LOUISIANA NEAR OIL
CITY...ABOUT 10 MILES SOUTHEAST OF BENTON..NEAR MINDEN...AND COUSHATTA
LOUISIANA.  RADAR CONTINUED TO SHOW A LARGE AREA OF SHOWERS AND
THUNDERSTORMS OVER THE WESTERN HALF OF THE ARKLATEX REGION AND
ADJACENT SECTIONS OF SOUTHEAST OKLAHOMA GENERALLY WEST OF A LINE
FROM NEAR KIRBY SOUTH TO NEAR TEXARKANA ARKANSAS AND KARNACK
AND LUFKIN TEXAS.  THE SHOWERS AND THUNDERSTORMS WERE MOVING TO
THE NORTH NORTHEAST AT NEAR 30 MPH.

SOME OF THE STORMS HAVE BEEN DEVELOPING AND SPREADING OVER THE SAME
GENERAL AREAS...ESPECIALLY OVER WESTERN SECTIONS OF
HARRISON...MARION...AND CASS COUNTIES IN NORTHEAST TEXAS.

SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY
LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.
Special weather statement, Jan 12, 9:49 PM CST, 1 hour 19 minutes before
OKZ049-053-076-077-TXZ095-097-106>112-124>126-136>138-149>153-
166-167-ARZ050>053-059>061-066-070>073-LAZ001>026-130450-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 PM CST THU JAN 12 1995

...A TORNADO WATCH CONTINUED IN EFFECT UNTIL 200 AM CST FRIDAY MORNING
FOR NORTHWEST LOUISIANA AND MUCH OF SOUTHEAST TEXAS SOUTHEAST OF A
LONGVIEW TO AUSTIN LINE...
...A FLASH FLOOD WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS...
...A BAND OF THUNDERSTORMS...SOME STRONG AND PRODUCING VERY HEAVY
RAINFALL...STRONG AND GUSTY WINDS...AND DANGEROUS LIGHTNING...CONTINUED
TO SPREAD OVER EAST TEXAS...

AT 940 PM CST WEATHER SERVICE RADAR IN SHREVEPORT SHOWED A BAND OF
SHOWERS AND THUNDERSTORMS ABOUT 15 MILES WIDE OVER EAST TEXAS. THE BAND
EXTENDED FROM NEAR LAKE OF THE PINES SOUTHEAST TO NEAR
MARSHALL...CARTHAGE..AND TIMPSON.  THE BAND WAS MOVING TO THE EAST AT
NEAR 30 MPH. ALONG AND NEAR THIS BAND...STRONG AND GUSTY WINDS...VERY
HEAVY DOWNPOURS...AND FREQUENT LIGHTNING WILL OCCUR.

RADAR ALSO SHOWED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER
THE WESTERN HALF OF THE ARKLATEX REGION AND ADJACENT SECTIONS OF
SOUTHEAST OKLAHOMA.  THE AREA EXTENDED WEST OF A LINE FROM NEAR HOT
SPRINGS SOUTH TO NEAR TEXARKANA ARKANSAS AND TO NEAR
MARSHALL...CARTHAGE..AND HEMPHILL TEXAS.  OTHER STRONG
THUNDERSTORMS WERE INDICATED OVER TOLEDO BEND LAKE WEST OF FLORIEN
LOUISIANA AND NEAR ASHDOWN ARKANSAS.  MOVEMENT WAS TO THE NORTHEAST AT
25 TO 30 MPH.
Special weather statement, Jan 12, 10:05 PM CST, 1 hour 3 minutes before
OKZ049-053-076-077-TXZ095-097-106>112-124>126-136>138-149>153-
166-167-ARZ050>053-059>061-066-070>073-LAZ001>026-130450-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 PM CST THU JAN 12 1995

...A TORNADO WATCH CONTINUED IN EFFECT UNTIL 200 AM CST FRIDAY MORNING
FOR NORTHWEST LOUISIANA AND MUCH OF SOUTHEAST TEXAS SOUTHEAST OF A
LONGVIEW TO AUSTIN LINE...
...A FLASH FLOOD WATCH CONTINUED IN EFFECT FOR NORTHEAST TEXAS...
...A BAND OF THUNDERSTORMS...SOME STRONG AND PRODUCING VERY HEAVY
RAINFALL...STRONG AND GUSTY WINDS...AND DANGEROUS LIGHTNING...CONTINUED
TO SPREAD OVER EAST TEXAS...

AT 940 PM CST WEATHER SERVICE RADAR IN SHREVEPORT SHOWED A BAND OF
SHOWERS AND THUNDERSTORMS ABOUT 15 MILES WIDE OVER EAST TEXAS. THE BAND
EXTENDED FROM NEAR LAKE OF THE PINES SOUTHEAST TO NEAR
MARSHALL...CARTHAGE..AND TIMPSON.  THE BAND WAS MOVING TO THE EAST AT
NEAR 30 MPH. ALONG AND NEAR THIS BAND...STRONG AND GUSTY WINDS...VERY
HEAVY DOWNPOURS...AND FREQUENT LIGHTNING WILL OCCUR.

RADAR ALSO SHOWED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER
THE WESTERN HALF OF THE ARKLATEX REGION AND ADJACENT SECTIONS OF
SOUTHEAST OKLAHOMA.  THE AREA EXTENDED WEST OF A LINE FROM NEAR HOT
SPRINGS SOUTH TO NEAR TEXARKANA ARKANSAS AND TO NEAR
MARSHALL...CARTHAGE..AND HEMPHILL TEXAS.  OTHER STRONG
THUNDERSTORMS WERE INDICATED OVER TOLEDO BEND LAKE WEST OF FLORIEN
LOUISIANA AND NEAR ASHDOWN ARKANSAS.  MOVEMENT WAS TO THE NORTHEAST (AT
25 TO 30 MPH.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 10:54 PM CSTSevere Thunderstorm WarningSHVBossier, Caddo66 min
Jan 12, 10:54 PM CSTSevere Thunderstorm WarningSHVDe Soto66 min
Jan 12, 11:08 PM CSTSevere Thunderstorm WarningSHVWebster67 min
Jan 13, 12:19 AM CSTSevere Thunderstorm WarningSHVBienville, Red River56 min
Jan 13, 12:19 AM CSTSevere Thunderstorm WarningSHVClaiborne, Webster56 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.